Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

January 25, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jan 25, 2021, 5:39 AM CST for Choctaw County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 5:39 AM CST (11:39 UTC)
Expired
Jan 25, 2021, 6:15 AM CST
In force
36 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 181 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
763 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

473 
WWUS84 KTSA 251139
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
539 AM CST Mon Jan 25 2021
 
OKZ049-053-251215-
Choctaw OK-Pushmataha OK-
539 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 615 AM CST...

At 538 AM CST, a strong thunderstorm was located 5 miles northwest of
Boswell, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Boswell...
Rattan...                         Kent...
Moyers...                         Kosoma...
Kellond...                        Eubanks...
Darwin...                         Dela...
Unger...                          Finley...

LAT...LON 3394 9594 3412 9594 3414 9596 3415 9598
      3416 9578 3444 9578 3445 9577 3447 9564
      3428 9525 3393 9592
TIME...MOT...LOC 1138Z 235DEG 54KT 3409 9594 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:25 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 25, 5:25 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
525 AM CST Mon Jan 25 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of thunderstorms is currently moving through far eastern and
southeastern Oklahoma into northwest Arkansas. This line of storms
will affect Arkansas TAF sites over the next few hours before
clearing the area by mid morning. Storms will also affect KMLC for
about the next hour or so before moving off to the east. After the
rain clears the area, ceilings will lift throughout the morning
behind a Pacific front that will filter drier air into the region.
Skies should become mostly clear for most sites by afternoon with
the possible exception of KBVO where clouds might hang on a
little longer as they wrap around the back side of the surface
low. Westerly winds will pick up this afternoon behind the front,
with gusts 20 knots and over likely for all sites.

Bowlan

&&

.PREV DISCUSSION... /Issued 319 AM CST Mon Jan 25 2021/

DISCUSSION...

Severe weather and heavy rain potential this morning is the main
forecast concern. Winter weather potential with the next system
Tuesday night into Wednesday morning is a secondary item of
mention.

PV max evident on WV imagery over far eastern NM is ejecting more
north than east in the direction of the central High Plains. At
the surface, cyclogenesis is underway near the Red River, with a
warm front extending east across north/northeast TX. A Pacific
cold front extends SSW from the low across west central TX. Scattered
showers and storms continue across Oklahoma and Arkansas, all
elevated to the north of the front. CAM data suggests this
elevated activity will continue northeast across the forecast area
thru daybreak, with hail being the main severe threat. A low, non-
zero damaging wind potential will exist with storms if they can gain
some linear organization. The surface low will track northeast
across the forecast area and into the MO Ozarks by the end of the
day. The warm front may make it as far north as I-40, though
recent runs of the NAM and ECMWF are less aggressive with the
northward progress. Recent runs of the HRRR are now a bit more
aggressive with convective development along the advancing cold
front across north TX, and recent radar imagery seems to back that
up. Can these storms mature as they head east and take advantage
of a strongly sheared warm sector? Several factors are working
against it: 1) It's January...not well known for favorable
thermodynamics, 2) It's the early morning hours...so no
contribution from the giant energy ball, and 3) The more northward
trajectory of the ejecting upper wave is both drawing warm
capping mid level air north /700mb temps near 8C per NAM/ and is
delaying cooling aloft from west to east over the warm sector,
needed to get robust near surface-based convection to develop and
mature. If the 06Z and 07Z runs of the HRRR are any indication,
the answer to the question presented is no. Thus, higher end
severe potential will likely not be realized with this event. If
somehow a storm can mature over southeast OK and possibly into
west central AR thru 13 or 14Z, then all severe hazards would be
possible.

As expected, narrow swaths of locally heavy rainfall have
occurred, with radar estimates and gauge readings between 1 and
1.5 inches from Cherokee county Oklahoma east into Washington
county AR. One final round of showers and storms this morning could
drop up to an inch locally. Overall, the flash flood threat is
limited by the recent dry weather.

Some colder days are ahead Tuesday in the wake of this system, and
with a reinforcing push in association with the next system.
Models have trended colder with the thermal profiles and surface
temperatures Tuesday night into Wednesday morning, and thus
suggest some potential for light snow accumulations across
northeast OK and northwest AR. The forecast message, however, has
not changed and that is impactful wintry weather is not expected.
Any light precip should be done by midday Wednesday.

Temps will ramp back up quickly Thursday and especially Friday,
with the latter also being a windy day. The next storm system will
bring pretty decent rain chances Saturday.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   57  29  42  29 /  20   0   0  20
FSM   67  34  49  34 /  80   0   0  20
MLC   63  30  47  32 /  30   0   0  20
BVO   54  25  39  26 /  30   0   0  20
FYV   63  28  43  29 /  70   0   0  20
BYV   62  31  42  29 /  80   0   0  10
MKO   61  29  44  30 /  30   0   0  20
MIO   58  28  39  27 /  40   0   0  20
F10   60  29  44  30 /  20   0   0  20
HHW   66  34  55  37 /  50   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Jan 25, 5:28 AM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
528 AM CST Mon Jan 25 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
528 AM CST Mon Jan 25 2021

...SEVERE STORMS POSSIBLE EARLY THIS MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...South of I-40.
	ONSET...Ongoing...ending by 9 AM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far Southeast Oklahoma.
	ONSET...Ongoing...ending by 9 AM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Ongoing...ending by 9 AM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...

An elevated threat for severe storms exists across far southeast
Oklahoma down near the Red River. There is a limited threat of
severe storms north and east of there from east central Oklahoma to
western Arkansas. Large hail to quarter size and damaging wind gusts
to 60 mph are the main threats. A very low, non-zero chance of a
tornado exists across far southeast Oklahoma. All severe threats
will end by around 9 AM.

Locally heavy rainfall has occurred across portions of northeast
Oklahoma and northwest Arkansas overnight into this morning. 1 to
1.5 inches has occurred in swaths across the region, with up to 2
inches locally. One more round of heavy rain this morning could
add another half inch to an inch in some spots. While some minor
flooding is possible, the flash flood threat is limited due to the
recent dry weather.

Wind gusts 30 to 40 mph are occurring in isolated locations this
morning, and with the thunderstorm activity. Later today as a
storm system moves away from the region, west winds will increase
and will be gusty, with gusts 25 to 30 mph possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Winter Weather Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...High Wind Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...

A storm system will affect the region Tuesday night into Wednesday
morning. Moisture will be limited with this system, but
temperatures will be cold enough for some snow and light
accumulations across northeast Oklahoma and northwest Arkansas.
Travel impacts are not expected.

Strong and gusty south winds are expected Friday and Saturday
ahead of another storm system. The strong winds and warmer weather
will raise fire weather concerns on Friday.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jan 25, 3:53 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 AM CST Mon Jan 25 2021

OKZ071-073-074-251030-
Haskell OK-Pittsburg OK-McIntosh OK-
353 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHERN PITTSBURG COUNTIES UNTIL 430 AM CST...

At 353 AM CST, strong thunderstorms were located along a line
extending from 4 miles north of Hanna to 3 miles northwest of Scipio
to 4 miles northwest of Stuart. Movement was northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Eufaula...
Checotah...                       Krebs...
Crowder...                        Canadian...
Indianola...                      Hanna...
Stidham...                        Raiford...
Blocker...                        Vivian...
Arrowhead State Park...           Enterprise...
Lake Eufaula State Park...        Scipio...
Arpelar...                        Vernon...
Pierce...                         Featherston...

This includes Interstate 40 in Oklahoma between mile markers 253 and
273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3502 9609 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3537 9598 3538 9588
      3541 9588 3555 9535 3525 9535 3503 9549
      3503 9551 3495 9554 3487 9609
TIME...MOT...LOC 0953Z 228DEG 50KT 3527 9591 3508 9602 3495 9615
Special weather statement, Jan 25, 4:31 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 AM CST Mon Jan 25 2021

OKZ068-070>074-251115-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
431 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...NORTHWESTERN SEQUOYAH...NORTHEASTERN PITTSBURG...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 515 AM
CST...

At 431 AM CST, strong thunderstorms were located along a line
extending from 4 miles west of Braggs to 6 miles north of Enterprise
to near Arrowhead State Park. Movement was east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Stigler...
Warner...                         Vian...
Gore...                           Porum...
Webbers Falls...                  Whitefield...
Braggs...                         Tamaha...
Briartown...                      Greenleaf State Park...
Pumpkin Center...                 Arrowhead State Park...
Cookson...                        Cherokee Landing State Park...
Enterprise...                     Lake Tenkiller State Park...
Keefeton...                       Kanima...

This includes Interstate 40 in Oklahoma between mile markers 271 and
300.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3529 9547 3578 9529 3586 9481 3575 9481
      3546 9489 3519 9498 3515 9564
TIME...MOT...LOC 1031Z 249DEG 37KT 3566 9527 3531 9541 3514 9563
Special weather statement, Jan 25, 5:14 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 AM CST Mon Jan 25 2021

ARZ010-019-OKZ068-069-072-251200-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
514 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 600 AM CST...

At 514 AM CST, strong thunderstorms were located along a line
extending from near Christie to 2 miles east of Bunch to 4 miles
southwest of Brushy Lake State Park. Movement was east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Sallisaw...                       Stilwell...
Cedarville...                     Mountainburg...
Natural Dam...                    Farmington...
Prairie Grove...                  Tontitown...
West Fork...                      Lincoln...
Westville...                      Greenland...
Winslow...                        Marble City...
Chester...                        Brushy...
Adair State Park...               Cincinnati...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 297 and 308.
 Interstate 49 between mile markers 25 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3556 9413 3541 9499 3566 9488 3597 9479
      3610 9442 3610 9439 3611 9439 3621 9410
      3621 9408 3591 9404
TIME...MOT...LOC 1114Z 249DEG 45KT 3594 9469 3569 9472 3549 9487
Special weather statement, Jan 25, 5:29 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 AM CST Mon Jan 25 2021

OKZ049-070-072>076-251215-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
529 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHERN PUSHMATAHA...
SOUTHWESTERN SEQUOYAH...LATIMER...WESTERN LE FLORE...PITTSBURG AND
SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 615 AM CST...

At 529 AM CST, strong thunderstorms were located along a line
extending from 5 miles southwest of Enterprise to near Daisy.
Movement was northeast at 70 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Wilburton...                      Stigler...
Clayton...                        Hartshorne...
Krebs...                          Talihina...
Quinton...                        Kiowa...
Savanna...                        Keota...
Red Oak...                        Mccurtain...
Crowder...                        Fanshawe...
Whitefield...                     Alderson...
Kinta...                          Canadian...

This includes Interstate 40 in Oklahoma between mile markers 303 and
304.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3451 9578 3451 9567 3459 9567 3459 9588
      3468 9588 3468 9596 3514 9576 3547 9482
      3455 9495 3445 9578
TIME...MOT...LOC 1129Z 237DEG 60KT 3519 9547 3451 9575
Special weather statement, Jan 25, 5:39 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
539 AM CST Mon Jan 25 2021

OKZ049-053-251215-
Choctaw OK-Pushmataha OK-
539 AM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 615 AM CST...

At 538 AM CST, a strong thunderstorm was located 5 miles northwest of
Boswell, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Antlers...                        Boswell...
Rattan...                         Kent...
Moyers...                         Kosoma...
Kellond...                        Eubanks...
Darwin...                         Dela...
Unger...                          Finley...

LAT...LON 3394 9594 3412 9594 3414 9596 3415 9598
      3416 9578 3444 9578 3445 9577 3447 9564
      3428 9525 3393 9592
TIME...MOT...LOC 1138Z 235DEG 54KT 3409 9594

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:21 AM CSTAreal Flood AdvisoryTSAAdair, Cherokee5 hr
Jan 25, 3:53 AM CSTSpecial Weather StatementTSAMcIntosh, Pittsburg37 min
Jan 25, 4:31 AM CSTSpecial Weather StatementTSAHaskell44 min
Jan 25, 4:41 AM CSTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner3 hr
Jan 25, 5:14 AM CSTSpecial Weather StatementTSAAdair, Sequoyah46 min
Jan 25, 5:19 AM CSTAreal Flood AdvisoryTSADelaware3 hr
Jan 25, 5:29 AM CSTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg46 min
Jan 25, 6:06 AM CSTSpecial Weather StatementTSALatimer, LeFlore, Sequoyah39 min
Jan 25, 6:21 AM CSTSpecial Weather StatementTSAChoctaw54 min
Jan 25, 11:12 AM CSTRiver Flood AdvisoryTSACherokee, Delaware19 hr
Jan 25, 11:12 AM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware21 hr
Jan 25, 11:12 AM CSTRiver Flood AdvisoryTSACherokee41 hr
Jan 25, 6:39 AM CSTSpecial Weather StatementTSACrawford, Franklin, Sebastian51 min
Jan 25, 7:28 AM CSTSpecial Weather StatementTSACrawford32 min
Jan 25, 8:49 AM CSTSpecial Weather StatementTSAMadison41 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.